How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 46966
Experience:  Experienced physican trained in ob-gyn and oncology
41363181
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

My 16 year old daughter has acne and it has been suggested

Customer Question

My 16 year old daughter has acne and it has been suggested she use birth control pills. She also has very thin hair. Which pill would you recommend that would clear up her acne but also not cause hair loss? Also, one that wouldn't cause excess weight gain. Thanks!
Submitted: 3 months ago.
Category: OB GYN
Expert:  Dr. Chip replied 3 months ago.

Hello I'm Dr Chip

I would prescribe her Ortho Mictronor both to help her acne and to improve her thinning hair

And it doesn't usually cause weight gain

Please let me know if you need any more information

Expert:  Dr David replied 3 months ago.

This is Dr. David

has she been gaining weight ?

does she have excessive body hair grwoth?

did her doctor recommend a birth control pill for her at this point?

Customer: replied 3 months ago.
He prescribed her because of acne but I am concerned that she has very thin hair and some of the pills cause hair loss. He prescribed Ortho tri-cyclen. I am more worried about hair loss than her acne. She is not gaining weight yet
Expert:  Dr David replied 3 months ago.

birth control pills really don't cause hair loss

the estrogen in the pills usually helps with hair growth.